Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 22, 2010, 7:33 PM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2010, 7:33 PM CDT (00:33 UTC)
- Expired
- Apr 22, 2010, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
063
WFUS54 KAMA 230033
TORAMA
TXC087-483-230115-
/O.NEW.KAMA.TO.W.0014.100423T0033Z-100423T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT THU APR 22 2010
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
WHEELER COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 815 PM CDT
* AT 729 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 9 MILES
WEST OF LELA...OR ABOUT 15 MILES WEST OF SHAMROCK...MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WHEELER...
TWITTY...SHAMROCK AND LELA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3511 10053 3533 10053 3562 10000 3551 9999
3521 9999
TIME...MOT...LOC 0033Z 220DEG 26KT 3523 10048
$$
LG4 follow-up statements
872
WWUS54 KAMA 230045
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT THU APR 22 2010
TXC087-483-230115-
/O.CON.KAMA.TO.W.0014.000000T0000Z-100423T0115Z/
WHEELER TX-COLLINGSWORTH TX-
745 PM CDT THU APR 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH
CENTRAL COLLINGSWORTH AND WHEELER COUNTIES...
AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A TORNADO. THIS TORNADO WAS LOCATED NEAR LELA...OR ABOUT 10 MILES
WEST OF SHAMROCK...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LELA...
TWITTY...
WHEELER...
SHAMROCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
&&
LAT...LON 3511 10051 3539 10043 3562 10000 3551 9999
3521 9999
TIME...MOT...LOC 0045Z 221DEG 26KT 3522 10039
$$
LG541
WWUS54 KAMA 230055
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
755 PM CDT THU APR 22 2010
TXC087-483-230115-
/O.CON.KAMA.TO.W.0014.000000T0000Z-100423T0115Z/
WHEELER TX-COLLINGSWORTH TX-
755 PM CDT THU APR 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH
CENTRAL COLLINGSWORTH AND WHEELER COUNTIES...
AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A TORNADO. THIS TORNADO WAS LOCATED NEAR SHAMROCK...MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWITTY...
SHAMROCK...
LELA...
WHEELER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO
SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR
VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
&&
LAT...LON 3511 10051 3539 10043 3562 10000 3551 9999
3521 9999
TIME...MOT...LOC 0055Z 221DEG 26KT 3524 10029
$$
LG883
WWUS54 KAMA 230104
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT THU APR 22 2010
TXC087-483-230115-
/O.CON.KAMA.TO.W.0014.000000T0000Z-100423T0115Z/
WHEELER TX-COLLINGSWORTH TX-
804 PM CDT THU APR 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH
CENTRAL COLLINGSWORTH AND EASTERN WHEELER COUNTIES...
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A TORNADO. THIS TORNADO WAS LOCATED NEAR SHAMROCK...MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK...
TWITTY...
LELA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3512 10048 3550 10023 3562 10000 3551 9999
3521 9999
TIME...MOT...LOC 0104Z 240DEG 32KT 3524 10017
$$
LG668
WWUS54 KAMA 230111
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT THU APR 22 2010
TXC087-483-230120-
/O.EXP.KAMA.TO.W.0014.000000T0000Z-100423T0115Z/
WHEELER TX-COLLINGSWORTH TX-
811 PM CDT THU APR 22 2010
...THE TORNADO WARNING FOR NORTH CENTRAL COLLINGSWORTH AND EASTERN
WHEELER COUNTIES EXPIRES AT 815 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED...AND NO LONGER POSES A TORNADIC THREAT TO
EASTERN WHEELER COUNTY OR NORTHERN COLLINGSWORTH COUNTY. THUS THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3512 10048 3550 10023 3562 10000 3551 9999
3521 9999
TIME...MOT...LOC 0110Z 240DEG 32KT 3527 10011
$$
LGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 5:16 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 22, 5:16 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT THU APR 22 2010 .DISCUSSION... ONGOING SVR WEATHER EVENT UNFOLDING SO WILL KEEP SHORT. TOR WATCH IN EFFECT UNTIL 03Z FOR CNTRL AND ERN ZONES. SFC TROF OR VERY WEAK SEMBLANCE OF A DRYLINE SITUATED IN CNTRL TX AND OK PNHDLS THIS AFTERNOON AND IS ACTING AS PRIMARY FOCUS FOR TSTMS AT THIS TIME. HOWEVER...DO NOT BELIEVE THIS IS A TRUE W TX DEFINITION OF A DRYLINE AND BASED ON RADAR TRENDS OF PRECIP DVLPG TO THE W OF THE AXIS...AM MORE INCLINED TO CALL IT A SFC TROF OR WEAK REFLECTION OF A SEMIDRYLINE. IN ANY CASE...HAVE A TIGHT GRADIENT FOR POPS OF 30-40 WRN ZONES...TO 60 POPS ERN SECTIONS FOR TONIGHT. SPREAD MENTION OF SVR FURTHER W IN GRIDS TO BETTER ACCOUNT FOR CURRENT TRENDS FOR THIS EVENING. PACIFIC COLD FRONT TO EVENTUALLY CATCH UP WITH SFC TROF OR WEAK DRYLINE LATER TNGT AND FRIDAY...FOLLOWED BY NRN STREAM COLD FRONT ON SATURDAY. THE WIND MACHINE WILL CRANK UP ON FRIDAY AS STRONG UPPER LEVEL LOW PRESSURE SYSTEM ROLLS NEWD INTO CNTRL PLAINS STATES. ALL MODELS IN EXCELLENT AGREEMENT WITH THIS TRACK...WHICH SUGGESTS DRY SLOT INVADING THE REGION ALONG WITH WINDY CONDITIONS DUE TO TIGHT PRESSURE GRADIENT. COULD VERY WELL END UP WITH A WIND ADVISORY OVER PARTS OF WRN AND SWRN TX PNHDL FRIDAY. LATER SHIFTS MAY NEED TO CONSIDER WIND ADVISORY FRIDAY FOR THAT PART OF FCST AREA. DECIDED ON SLGT CHC POPS FOR FRI NIGHT ACROSS OK PNHDL AND NRN TX PNHDL DUE TO PSBL WRAPAROUND LIGHT PRECIP AS UPPER LOW SLIDES BY TO OUR N AND E. NEXT COLD FRONT AND ASSOCIATED NRN STREAM SHORTWAVE TROF PROGGED TO AFFECT THE PNHDLS MONDAY INTO TUESDAY. MODELS CRANK OUT SOME LIGHT PRECIP BUT HAVE OPTED TO KEEP POPS BELOW MENTIONABLE FOR NOW UNTIL FINER TIMING DETAILS ARE RESOLVED. ANOTHER WRN US UPPER LOW THEN PROGGED TO AFFECT THE AREA LATER NEXT WED INTO THURSDAY. HOWEVER...FCST TRACK SUGGESTS THIS STORM SYSTEM MAY BE MORE OF A WINDBAG ALONG WITH DRY SLOT INVASION AS OPPOSED TO THREAT OF PRECIP. SO HAVE RETAINED A DRY FCST FOR THAT TIME PERIOD AS WELL. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK DUE TO GREENUP AND WET GROUNDS FROM RECENT PRECIPITATION. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 64 42 68 42 / 50 5 10 10 5 BEAVER OK 47 68 45 68 43 / 60 10 20 20 10 BOISE CITY OK 40 63 40 65 39 / 30 10 20 20 10 BORGER TX 46 66 46 69 46 / 50 10 10 10 5 BOYS RANCH TX 41 63 41 68 41 / 30 10 10 10 5 CANYON TX 41 64 41 68 41 / 40 5 10 10 5 CLARENDON TX 47 70 45 70 46 / 60 10 5 10 5 DALHART TX 40 63 40 67 39 / 30 10 20 10 10 GUYMON OK 45 67 44 67 42 / 50 10 20 20 10 HEREFORD TX 40 64 40 68 40 / 30 5 5 10 5 LIPSCOMB TX 51 70 45 69 45 / 60 10 20 20 10 PAMPA TX 45 68 45 68 45 / 60 10 10 10 5 SHAMROCK TX 51 72 46 71 46 / 60 10 10 10 5 WELLINGTON TX 51 73 47 72 47 / 60 10 10 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 22, 7:10 PM CDT, 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 710 PM CDT THU APR 22 2010 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 710 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. ISOLATED TORNADOES ARE THE PRIMARY THREAT AS THE DRYLINE TRACKS INTO DEEPER MOISTURE AND FAVORABLE WIND PROFILES. IN ADDITION...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND VERY HEAVY RAINFALL ARE EXPECTED WITH THE STRONGEST STORMS. OTHERWISE...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OVER THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUNEZ
In the hours before
Local storm report, Apr 22, 6:03 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 E GROOM 35.20N 101.05W
04/22/2010 E1.75 INCH GRAY TX LAW ENFORCEMENT
GROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON
ROAD AND WEST OF HIGHWAY 70.
&&
EVENT NUMBER AMA1000351
KJSLocal storm report, Apr 22, 6:04 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 SE GROOM 35.17N 101.07W
04/22/2010 E1.75 INCH DONLEY TX LAW ENFORCEMENT
GROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON
ROAD AND WEST OF HIGHWAY 70.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER AMA1000351
KJSLocal storm report, Apr 22, 6:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 7 E GROOM 35.20N 100.98W
04/22/2010 E1.75 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000352
KJSLocal storm report, Apr 22, 7:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST ALANREED 35.21N 100.73W
04/22/2010 E60 MPH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000353
KJSSpecial weather statement, Apr 22, 7:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 709 PM CDT THU APR 22 2010 TXZ009-010-230045- ROBERTS TX-HEMPHILL TX- 709 PM CDT THU APR 22 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR HEMPHILL AND ROBERTS COUNTIES. AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTHWEST OF LORA TO CODMAN...MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Local storm report, Apr 22, 7:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 7 N ELMWOOD 36.72N 100.52W
04/22/2010 E1.00 INCH BEAVER OK EMERGENCY MNGR
FOUR INCHES OF WATER ON THE ROAD.
&&
EVENT NUMBER AMA1000354
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:45 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 60 min |
| Apr 23, 4:05 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 9 more | 17 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.